Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Reason for pain in arm after getting IV?

DOCTOR OF THE MONTH - Apr 2014
Apr 2014
User rating for this question
Very Good
Answered by

Radiologist
Practicing since : 2004
Answered : 6369 Questions
Question
I was given an IV in my left arm in the ER on Thurday and since then my viens hurt. The picture attached show one of my viens in my left arm. Is there a clot in it?
Posted Tue, 4 Mar 2014 in General Health
 
 
Answered by Dr. Indu Kumar 1 hour later
Brief Answer: You are suffering from superficialthrombophlebitis Detailed Answer: Hello XXXXXXX nawar Thanks for writing to HCM You are suffering form superficial thrombophlebitis.This is a common problem after I.V injections. You don't worry at all.Your condition is manageable. It is usually a benign self-limiting condition but it resolves slowly. You should try to keep your limb in slightly elevated position and can apply hot compression over the area. You can apply heparin sodium gel locally.It shortens the duration of signs and symptoms. Topical analgesia with non steroidal anti-inflammatory(NSAIDS) creams applied locally also control symptoms. If deeper clots (deep vein thrombosis) are also present then anticoagulates should be given. Antibiotics can be if you have an infection.This condition is confirmed by colour doppler. Get well soon. Hope i have answered your query. Further queries are most welcome. Take Care Dr.Indu XXXXXXX
Above answer was peer-reviewed by
 
Follow-up: Reason for pain in arm after getting IV? 25 minutes later
In the picture is that big vien cloged up ?
 
 
Answered by Dr. Indu Kumar 28 minutes later
Brief Answer: You have inflamed superficial veins not blocked. Detailed Answer: Hello XXXXXXX nawar Thanks for writing back You have superficial thrombophlebitis.In this conditions superficial veins are inflamed not blocked. From pictures only superficial veins can be assessed.For asessmnet of deep veins,Colour doppler is needed. There are very less chances of involvement of deep veins. Get well soon. Hope i have answered your query. Further queries are most welcome. Take Care Dr.Indu XXXXXXX
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor